MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 05/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted.No autopsy.
 
Event or Problem Description
On (b)(6) 2015 a patient received a mitroflow dla25 aortic heart valve implant as part of the sure-avr trial via median sternotomy.A concomitant cabg was performed.The manufacture was notified of a serious adverse event.On (b)(6) 2015 the patient died from cardiovascular mortality / all valve-related deaths / endocarditis.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna25, s/n # (b)(6) , as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.If an infectious microorganism was present on the tissue valve before sterilization, it would be killed very easily by the manufacturers liquid chemical sterilant.The sterilant contains a mixture of glutaraldehyde, formaldehyde and alcohol, all of which are highly effective against infectious microorganisms.The manufacturer has validated this liquid chemical sterilization process with spore forming bacillus atrophaeus, which is the most resistant microorganism known for aldehydes.In addition, the sterile packaging solution used for shipment of mitroflow valves is a 4% formaldehyde solution; the valves remain in this extremely antimicrobial solution until they are opened during surgery.Therefore, it is not conceivable that an infectious microorganism could survive on a valve exposed to the manufacturers sterilant, or the packaging solution.The manufacturer has made several attempts to follow-up for additional information and has not received any follow-up.Given the information presently available, and because the device is not available for return, no additional investigations can be performed.Based on the verification of device sterilization there is no sufficient evidence reasonably suggesting the valve in question was related to the reported endocarditis and the likely cause of the event can reasonably be attributed to patient factors.However, at this time the exact root cause of the reported endocarditis cannot be determined.If additional information is received the manufacturer will reassess the investigation.
 
Additional Manufacturer Narrative
The device involved was originally reported as a mitroflow dla25.During the review of the device history records it was determined this was reported incorrectly.The device involved was a crown prt aortic pericardial heart valve cna25.This information has been corrected in an updated event description in section b5, as well as the device information in section d4.This information does not change the previously reported conclusion as the sterilization method for the crown prt is the same as the mitroflow device.
 
Event or Problem Description
On (b)(6) 2015 a patient received a crown prt cna25 aortic heart valve implant as part of the sure-avr trial via median sternotomy.A concomitant cabg was performed.The manufacture was notified of a serious adverse event.On (b)(6) 2015 the patient died from cardiovascular mortality / all valve-related deaths / endocarditis.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8113674
Report Number3004478276-2018-00352
Device Sequence Number19236561
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)191130
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer02/15/2019
02/15/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/15/2019
02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient Weight100